Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 13, 2012, 4:14 PM MDT for Hudspeth County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 4:14 PM MDT (22:14 UTC)
- Expired
- Aug 13, 2012, 5:00 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 192 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS54 KEPZ 132214
SVREPZ
TXC229-132300-
/O.NEW.KEPZ.SV.W.0061.120813T2214Z-120813T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 500 PM MDT/600 PM CDT/
* AT 403 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF VAN HORN...MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIO RANCH...
ALLAMOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
3078 10519 3079 10524 3078 10526 3080 10528
3129 10536 3112 10490 3070 10491 3066 10499
TIME...MOT...LOC 2213Z 102DEG 10KT 3102 10498
$$
PARK1 follow-up statement
607
WWUS54 KEPZ 132252
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
452 PM MDT MON AUG 13 2012
TXC229-132302-
/O.EXP.KEPZ.SV.W.0061.000000T0000Z-120813T2300Z/
HUDSPETH TX-
452 PM MDT MON AUG 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUDSPETH COUNTY
WILL EXPIRE AT 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
3078 10519 3079 10524 3078 10526 3080 10528
3129 10536 3112 10490 3070 10491 3066 10499
TIME...MOT...LOC 2252Z 102DEG 10KT 3104 10510
$$
PARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:46 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 1:46 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 146 PM MDT MON AUG 13 2012 .SYNOPSIS... HIGH PRESSURE ALOFT WILL RESULT IN SEASONABLY WARM TEMPERATURES MOST OF THIS WEEK BUT ENOUGH MOISTURE WILL FLOW INTO THE REGION TOP PRODUCE A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SHOWERS AND THUNDERSTORMS MAY INCREASE FRIDAY AND SATURDAY AS A WEAK COLD FRONT ENTERS THE AREA. && .DISCUSSION... COLD FRONT WAS MOVING SOUTHWARD ACROSS SOUTHERN PORTIONS OF THE CWA THIS MORNING/EARLY THIS AFTERNOON WHILE A VERY WEAK UPPER DISTURBANCE WAS LOCATED OVER THE CWA. AIR MASS WAS SOMEWHAT MOIST AND WEAKLY UNSTABLE WITH PRECIPITABLE WATER AT 1.1 INCH WHILE CAPES WERE AROUND 500 J/KG. THESE FACTORS INDUCED SOME SHOWERS ACROSS A FEW AREAS MAINLY SOUTH OF LAS CRUCES THIS MORNING WITH NEWER CONVECTION DEVELOPING OVER THE MOUNTAINS EARLY THIS AFTERNOON. DIURNAL HEATING...UPSLOPE FLOW PLUS UPPER DISTURBANCE SHOULD INITIATE MAINLY ISOLATED STORMS THROUGH THE AFTERNOON WITH ACTIVITY PERSISTING INTO THE EVENING. MAINLY EAST TO WEST ORIENTED UPPER RIDGE WILL REMAIN ACROSS CENTRAL OR SOUTHERN NEW MEXICO INTO THURSDAY WITH ASSOCIATED WARMER AIR ALOFT LIMITING INSTABILITY WITH AFTERNOON CAPES ONLY AROUND 500 J/KG ACROSS THE LOWLANDS. LOW LEVEL EASTERLY WINDS WILL ADVECT SOME MOISTURE INTO THE AREA HOWEVER WITH WARM AFTERNOON TEMPERATURES INITIATING MAINLY ISOLATED CONVECTION EXCEPT FOR SCATTERED/GREATER COVERAGE OVER THE HIGHER MOUNTAINS. BEGINNING FRIDAY SITUATION BECOMES MORE COMPLEX AS MODELS FORECAST A COLD FRONT TO DROP SLOWLY SOUTHWARD INTO THE CWA WITH GFS INDICATING BOUNDARY AND ASSOCIATED CONVERGENCE ZONE BECOMING ALMOST STATIONARY ACROSS THE SOUTHERN ZONES. FLOW ALONG THE BOUNDARY WILL TRANSPORT ABUNDANT MOISTURE FROM THE SOUTH AND SOUTHEAST WITH DEWPOINTS PUSHING INTO THE 55 TO 60 F RANGE AND PRECIPITABLE WATER INCREASING TO AROUND 1.2 TO 1.5 INCHES. WITH AIR MASS REMAINING UNSTABLE FORCING ALONG THE FRONT PLUS WEAK WAVES ALOFT ARE THEREFORE EXPECTED TO GENERATE INCREASING CONVECTION FRIDAY AND SATURDAY. && .AVIATION....VALID 14/00Z-15/00Z. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS. MID-LEVEL BKN LAYER AROUND EL PASO IS ASSOCIATED WITH A WEAK MCV OVER THE AREA. CLOUDS HAVE MOSTLY BROKEN UP EXCEPT IN EXTREME WEST TEXAS...WHICH WILL SEE MID-CLOUDS SCATTER OUT BEFORE 00Z THIS AFTERNOON. SCATTERED MOUNTAIN THUNDERSTORMS ARE EXPECTED...WITH ISOLATED THUNDERSTORMS MAKING IT INTO THE LOWLANDS. A WEAK UPPER DISTURBANCE MOVING ACROSS NORTHERN NEW MEXICO TONIGHT MAY HELP MAINTAIN A FEW ISOLATED SHOWERS AND WEAK THUNDERSTORMS ACROSS THE AREA AFTER MIDNIGHT. EXPECT SIMILAR CONDITIONS TUESDAY WITH SCATTERED MOUNTAIN THUNDERSTORMS AND ISOLATED COVERAGE IN THE LOWLANDS. && .FIRE WEATHER... MONSOON RIDGE WILL SLOWLY SHIFT WESTWARD OVER THE NEXT COUPLE OF DAYS...ALLOWING WEAK DISTURBANCES EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT TO SKIRT THE AREA. THIS WILL LEAD TO A SLIGHT UP-TICK IN AFTERNOON/EVENING THUNDERSTORM COVERAGE OVER THE NEXT FEW DAYS...THOUGH STORMS WILL TEND TO FAVOR HIGHER TERRAIN AREAS WITH ISOLATED ACTIVITY IN THE LOWLANDS. A BACKDOOR COLD FRONT MAY SNEAK INTO THE PICTURE ON THURSDAY...INCREASING CHANCES OF MORE WIDELY SPREAD PRECIPITATION THURSDAY AND FRIDAY. IN THE MEANTIME...EXPECT LIGHT WINDS AND TEMPERATURES CONTINUING TO RUN 5 TO 8 DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 97 76 99 75 / 20 10 20 10 10 SIERRA BLANCA 67 92 69 93 69 / 20 10 20 10 10 LAS CRUCES 69 95 70 97 69 / 20 10 20 10 10 ALAMOGORDO 69 93 71 99 70 / 30 20 30 10 10 CLOUDCROFT 49 71 53 75 53 / 40 30 30 30 30 TRUTH OR CONSEQUENCES 70 94 72 98 71 / 30 20 30 10 20 SILVER CITY 63 86 65 90 64 / 30 30 40 20 20 DEMING 70 94 72 97 70 / 20 10 20 10 20 LORDSBURG 69 99 71 96 71 / 30 20 20 20 20 WEST EL PASO METRO 77 96 78 99 77 / 20 10 20 10 10 DELL CITY 68 97 71 99 71 / 30 20 20 20 10 FORT HANCOCK 72 98 73 102 71 / 20 10 10 10 10 LOMA LINDA 67 90 70 94 69 / 20 10 20 10 20 FABENS 73 99 76 102 73 / 20 10 20 10 10 SANTA TERESA 73 95 75 99 74 / 20 10 20 10 10 WHITE SANDS HQ 71 93 73 98 73 / 20 10 20 10 20 JORNADA RANGE 66 95 68 99 67 / 20 20 30 10 20 HATCH 67 94 69 97 67 / 20 20 30 10 20 COLUMBUS 71 95 72 97 71 / 20 10 20 10 20 OROGRANDE 73 95 75 101 74 / 20 20 20 10 10 MAYHILL 58 80 62 86 62 / 40 30 30 30 30 MESCALERO 56 83 58 89 57 / 40 30 40 30 30 TIMBERON 56 79 60 87 59 / 40 30 30 30 30 WINSTON 58 85 62 89 60 / 40 30 40 20 30 HILLSBORO 64 89 67 95 65 / 30 20 30 20 20 SPACEPORT 68 94 71 100 69 / 30 20 30 10 20 LAKE ROBERTS 60 89 62 92 60 / 30 30 40 20 30 HURLEY 65 89 66 92 65 / 30 20 30 20 20 CLIFF 61 97 64 98 62 / 30 20 30 20 20 MULE CREEK 57 92 60 92 59 / 30 30 30 20 30 FAYWOOD 64 89 65 91 64 / 30 20 30 10 20 ANIMAS 66 98 68 95 67 / 20 20 20 20 20 HACHITA 66 97 68 97 66 / 20 20 20 20 20 ANTELOPE WELLS 66 96 68 94 67 / 20 20 20 20 20 CLOVERDALE 64 91 67 90 63 / 20 30 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Aug 13, 11:07 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1107 AM MDT MON AUG 13 2012 NMZ401>417-TXZ418>424-141730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1107 AM MDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR. LOCALLY HEAVY RAINS POSSIBLE WITH ISOLATED LOCATIONS RECEIVING UP TO AN INCH OF RAINFALL RESULTING IN A RISK OF MINOR FLOODING. WINDS MAY GUST TO 40 MPH WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY WITH UP TO AN INCH OF RAIN FALLING OVER VERY ISOLATED LOCATIONS. SHOWERS AND THUNDERSTORMS INCREASING SATURDAY AND SUNDAY WITH LOCALLY HEAVY RAINS AND FLASH FLOODING POSSIBLE OVER A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TO MONITOR AND REPORT LOCALLY HEAVY RAINS AND FLOODING. ROGASH
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.